Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1994, 10:37 PM CST for Ottawa County, Oklahoma. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1994, 10:37 PM CST (04:37 UTC)
- Expired
- Mar 6, 1994, 11:15 PM CST
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Ottawa County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 4.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:23 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 6, 9:23 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CST SUN MAR 6 1994 WND PROFILERS SHOW H7 S/W MOVING INTO NE OK. WAVE HELPED SET OF TRW IN SE KS/SW MO/NE OK. WITH PASSAGE OF S/W EXPECT FNT WILL MAKE SOME PROGRESS SOUTH INTO AT LEAST EC OK. WILL UPDATE ZNS BUT MAY BE A BIT LATE. STORMS GETTING SVR IN FA. /13 .TUL...NONE.
In the hours before
Special weather statement, Mar 6, 7:16 PM CST, 3 hours 21 minutes before
OKZ058-070215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CST SUN MAR 6 1994 ...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA... AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA. THE STORMS EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE. THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE EAST NORTHEAST AT 15 MILES AN HOUR. A PERIOD OF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 6, 7:16 PM CST, 3 hours 21 minutes before
OKZ058-070215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CST SUN MAR 6 1994 ...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA... AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA. THE STORMS EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE. THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE EAST NORTHEAST AT 15 MILES AN HOUR. A PERIOD OF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 6, 8:04 PM CST, 2 hours 33 minutes before
OKZ058-070315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 755 PM CST SUN MAR 6 1994 ...THUNDERSTORMS CONTINUE TO SKIRT THE NORTHEAST TIP OF OKLAHOMA THIS EVENING... AT 755 PM RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS FAR SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. THESE STORMS WERE BRUSHING THE NORTHEAST CORNER OF OTTAWA COUNTY AS THEY MOVED EAST AT 20 MPH AND HAVE DROPPED SOME HAIL IN KANSAS AS WELL AS SOME WIND GUSTS TO 45 MPH. ONE STORM WAS DEVELOPING JUST A FEW MILES NORTH OF PICHER AND MAY STRENGTHEN BY 830PM. PEOPLE IN PICHER AND QUAPAW AND THOSE DRIVING ALONG THE WILL ROGERS TURNPIKE BETWEEN MIAMI AND JOPLIN SHOULD BE PREPARED FOR THESE THUNDERSTORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 49 min |
| Mar 6, 9:18 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 57 min |
| Mar 6, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| Mar 6, 9:36 PM CST | Tornado Warning | TSA | Nowata | 39 min |
| Mar 6, 10:08 PM CST | Tornado Warning | TSA | Craig | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.